Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What causes persistent nausea and pain in left side of sternum?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 3614 Questions
Question
after blood tests, colonoscopy, endoscopy and upper abdominal cat scan, I am still suffering constant nausea and sometimes pain to the left of my sternum but more to the left just at the rib. I can't take nausea meds because one raised my blood pressure sky high which is normally 117/76. it went as high as 153/88. another pill caused more nausea and terrible vision problems. the doctors I've been to are at a lose. My SED test came back in normal range. I understand that pancreatic problems can go undetected regardless of all the tests. and I experience a fullness in my stomach even when i'm hungry. bloating every night as well. sometimes I look like I am pregnant by the end of the night. I have even changed what I eat to find out if diet is my problem. not.
most of the time I feel relief when I eat something. many nights without sleep because of the constant nausea. this nausea started after a cat scan with contrast 5 months ago. only 2 or three days without nausea in a week's time since. And sometimes the discomfort seems to radiate right through to my back.
Posted Tue, 12 Aug 2014 in Liver and Gall Bladder
 
 
Answered by Dr. Shafi Ullah Khan 3 hours later
Brief Answer:
Need management

Detailed Answer:
Thank you for asking
Chronic nausea has multiple etiologies and they need to be narrowed down by a complete history examination work up and a complete correlation clinically to connect the dots.

Chronic nausea and vomiting are not uncommon in the general population and a careful history and examination are required to eliminate common medical ailments. Small bowel bacterial overgrowth, gastric bile reflux or acid reflux are frequent benign causes of nausea, vomiting and retching after cancer treatment.Metabolic causes such as hyperglycaemia, hypercalcaemia, renal impairment, and Addison's disease need to be excluded. Gastroparesis and slow upper GI transit can exacerbate symptoms. Oesophageal motility disorders such as diffuse oesophageal spasm or ineffective motility can develop. Oesophageal strictures are another important cause.
From your calculated history it seems like a gastric discomfort most likely a reflux and ibs issues and gastroparesis causing this nausea and that XXXXXXX you took might have played a role as a trigger. Bloating and flatulence and pain hypochondriac referring to back all point to gastrointestinal issues I mentioned as a likely cause.such dyes can also induce pancreatic infection and pain radiating back might keep that as a differential and that needs a complete liver and pancreatic profile for surety.
Diet and lifestyle modifications and use of antacids like proton pump inhibitors for the relief of reflux or gastric discomfort ks mandatory.
Seek a gastroenterologist for further guidance.
To me the best odds are reflux and acidic discomfort and pancreatitis. Needs a complete clinical correlation to confirm.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor